Alert archive / Illinois / Tornado Warnings in 2015

Tornado Warning 35, NWS Chicago, IL

August 18, 2015Will County, Illinois

NWS Chicago, IL issued this tornado warning at Aug 18, 2015, 7:15 PM CDT for Will County, Illinois. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2015, 7:15 PM CDT (00:15 UTC)
Expired
Aug 18, 2015, 7:45 PM CDT
In force
30 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Will County, IL

The radar

The Chicago radar (KLOT), 3 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 18, 1:35 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 190 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1084 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
190 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

674 
WFUS53 KLOT 190015
TORLOT
ILC197-190045-
/O.NEW.KLOT.TO.W.0035.150819T0015Z-150819T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
715 PM CDT TUE AUG 18 2015

THE NATIONAL WEATHER SERVICE IN CHICAGO  HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN WILL COUNTY IN NORTHEASTERN ILLINOIS...

* UNTIL 745 PM CDT
    
* AT 715 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED OVER JOLIET...MOVING NORTHEAST AT 30 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  NEW LENOX AROUND 720 PM CDT.
  LOCKPORT AROUND 725 PM CDT.
  ROMEOVILLE...LEMONT AND GOODINGS GROVE AROUND 735 PM CDT.
  BOLINGBROOK AND WOODRIDGE AROUND 740 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE CREST
HILL...CRYSTAL LAWNS AND FAIRMONT.

THIS INCLUDES...  
UNIVERSITY OF ST. FRANCIS...JOLIET SLAMMERS BASEBALL...AND LEWIS
UNIVERSITY.
 
INCLUDING THE FOLLOWING INTERSTATES...
 I-55 BETWEEN MILE MARKERS 253 AND 269.
 I-80 BETWEEN MILE MARKERS 129 AND 132.
 I-355 BETWEEN MILE MARKERS 3 AND 7...AND MILE MARKER 11 AND NEAR
MILE MARKER 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4164 8803 4164 8796 4159 8794 4148 8814
      4155 8824 4172 8810 4172 8803
TIME...MOT...LOC 0015Z 217DEG 26KT 4155 8814 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

BIRK
2 follow-up statements
657 
WWUS53 KLOT 190029
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
ISSUED BY NATIONAL WEATHER SERVICE LINCOLN IL
729 PM CDT TUE AUG 18 2015

ILC197-190045-
/O.CON.KLOT.TO.W.0035.000000T0000Z-150819T0045Z/
WILL-
729 PM CDT TUE AUG 18 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHWESTERN WILL COUNTY...
    
AT 728 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 
WAS LOCATED OVER ROMEOVILLE...MOVING NORTHEAST AT 30 MPH.

HAZARD...TORNADO. 

SOURCE...RADAR INDICATED ROTATION. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE 
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE DAMAGE IS 
         LIKELY. 

THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN WILL COUNTY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 355 NEAR MILE MARKER 1.
 INTERSTATE 55 BETWEEN MILE MARKERS 263 AND 268.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4164 8803 4164 8796 4159 8794 4155 8808
      4161 8815 4172 8810 4172 8803
TIME...MOT...LOC 0028Z 218DEG 25KT 4162 8807 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

SHIMON
123 
WWUS53 KLOT 190037
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
737 PM CDT TUE AUG 18 2015

ILC197-190047-
/O.EXP.KLOT.TO.W.0035.000000T0000Z-150819T0045Z/
WILL IL-
737 PM CDT TUE AUG 18 2015

...THE TORNADO WARNING FOR NORTHWESTERN WILL COUNTY WILL EXPIRE AT
745 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
ILLINOIS.

LAT...LON 4164 8803 4164 8796 4159 8794 4155 8808
      4161 8815 4172 8810 4172 8803
TIME...MOT...LOC 0036Z 217DEG 26KT 4162 8807 

$$

BIRK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Aug 18, 6:51 PM CDT, 24 minutes earlier.

Area forecast discussion, Aug 18, 6:51 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
651 PM CDT TUE AUG 18 2015

.MESOSCALE DISCUSSION...
514 PM CDT

TORNADO WATCH HAS BEEN EXPANDED TO INCLUDE MORE AREAS IN NORTHERN
ILLINOIS...EXCEPT COOK AND LAKE COUNTIES IL AT THIS TIME.

ISOLATED THUNDERSTORM DEVELOPMENT OUT AHEAD OF MAIN LINE OF
THUNDERSTORMS APPROACHING NORTHWEST ILLINOIS WILL LIKELY CONTINUE
AT LEAST FOR THE NEXT ONE TWO HOURS ACROSS NORTHERN ILLINOIS.
LATEST RADAR IMAGERY DEPICTING RATHER ORGANIZED STORMS...WITH
ROTATING UPDRAFTS AND A HISTORY OF PRODUCING TORNADOES...PERSISTING
ACROSS THE AREA. THE ENVIRONMENT OUT AHEAD OF THESE CURRENT STORMS
HAS SHOWN SIGNS OF BECOMING SLIGHTLY MORE FAVORABLE FOR ADDITIONAL
TORNADIC DEVELOPMENT. SO HAD DECIDED TO EXPAND THE WATCH FURTHER
EAST THROUGH 10 PM CDT THIS EVENING. THE FURTHER NORTHEAST INTO
NORTHEAST ILLINOIS AND NORTHWEST INDIANA...THE LESS FAVORABLE THE
ENVIRONMENT IS AND WILL BE. WITH THIS IN MIND...DECIDED TO
EXCLUDE LAKE/COOK AND AREAS IN NORTHWEST ILLINOIS AT THIS TIME.
WILL CONTINUE TO MONITOR TRENDS AND ASSESS POSSIBLE
EXPANSION OF CURRENT WATCH IN AREA AND TIME...WHILE THUNDERSTORMS
EVOLVE OVER THE NEXT SEVERAL HOURS.

RODRIGUEZ

&&

.SHORT TERM...
212 PM CDT

THROUGH WEDNESDAY

VERY DYNAMIC SYSTEM FOR MID AUGUST IS MOVING THROUGH THE CENTRAL
PLAINS AND INTO THE MIDWEST THIS AFTERNOON...AND WILL BRING THE
CHANCE FOR SEVERE THUNDERSTORMS TO THE AREA LATER THIS AFTERNOON AND
EVENING. THE MAIN HAZARDS WOULD BE DAMAGING WINDS AND ISOLATED
TORNADOES...WITH SEVERE HAIL NOT OUT OF THE QUESTION.

LOCALLY...DESTABILIZATION HAS BEEN SLOWER GOING DUE TO EXTENSIVE LOW
TO MID LEVEL CLOUD COVER OVER MUCH OF NORTHEAST ILLINOIS...BUT SLOW
DESTABILIZATION DOES CONTINUE...ESPECIALLY ALONG AND WEST OF THE
INTERSTATE 39 CORRIDOR...WHERE A TORNADO WATCH IS IN EFFECT THROUGH
MID EVENING... AND JUST TO THE SOUTH OF LIVINGSTON/FORD/IROQUOIS
COUNTIES WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH THIS
EVENING. WEAKER DESTABILIZATION FARTHER NORTH HAS LED TO A QUICK
DECAY OF STORMS AS THEY MOVE NORTHWARD...BUT MODEL GUIDANCE DOES
CONTINUE TO SUGGEST WEAK TO MODEST DESTABILIZATION WILL CONTINUE TO
SPREAD NORTHWARD INTO NORTHERN ILLINOIS THROUGH THE AFTERNOON AND
EVENING HOURS. EXPECT THAT AS THIS OCCURS...SOME ISOLATED SHOWERS
AND STORMS WILL CONTINUE TO CREEP NORTHWARD THROUGH THE AFTERNOON.
SHEAR IS STILL WEAK ACROSS THE AREA PER SPC MESOANALYSIS AND KLOT
VWP...SO FEEL THE SEVERE THREAT IN THE NEAR TERM IS SMALL.

SHORT TERM GUIDANCE IS IN GOOD AGREEMENT IN A LEAD WAVE IN CENTRAL
MO/IA OUT AHEAD OF THE MAIN LOW MOVING INTO NW AND NC
ILLINOIS...DRIVING A BAND OF SHOWERS AND THUNDERSTORMS THROUGH THE
AREA. HIGHEST CONFIDENCE IN COVERAGE IS IN ILLINOIS...WITH
POTENTIALLY LOWER COVERAGE IN EASTERN ILLINOIS AND NORTHWEST
INDIANA. LOW AND MID LEVEL SHEAR WILL INCREASE SIGNIFICANTLY AHEAD
OF THE LINE OF STORMS. AND WHILE INSTABILITY WILL NOT BE SUPER
HIGH...IT WILL BE ENOUGH TO SUGGEST A SEVERE THUNDERSTORM RISK
EXISTS WITH THIS LINE. A TORNADO WATCH WAS ISSUED FOR NORTH CENTRAL
ILLINOIS AND ALONG THE INTERSTATE 39 CORRIDOR DUE TO THE STRONG LOW
LEVEL WIND SHEAR AND LOCALIZED BACKING OF SURFACE WINDS CLOSER TO
THE SURFACE LOW OUT WEST THAT BRINGS AN ISOLATED TORNADO THREAT.
DAMAGING WINDS ARE THE MAIN HAZARD...BUT ANY SUPERCELLULAR
DEVELOPMENT WOULD ALSO BRING A HAIL THREAT...WITH SUPERCELLS
POSSIBLE GIVEN THE INCREASED DEEP LAYER SHEAR.

AFTER THIS LEAD WAVE MOVES THROUGH THIS EVENING...THERE WILL LIKELY
BE AT LEAST A SHORT LULL IN THE ACTIVITY. SOME UNCERTAINTY EXISTS TO
HOW WIDESPREAD ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE
OVERNIGHT...BUT THE MAIN UPPER LOW WILL BE INCHING CLOSER TO THE
AREA...AND ADDITIONAL ENERGY WILL SPREAD OUT AHEAD OF IT TONIGHT.
THE STRONGER FORCING REMAINS TIED TO THE LOW...BUT MOISTURE
TRANSPORT REMAINS FOCUSED INTO THE AREA TO SUGGEST AT LEAST SOME
SCATTERED ACTIVITY OVERNIGHT.

ON TUESDAY...THE OCCLUDED FRONT ASSOCIATED WITH THIS SYSTEM WILL
SPREAD ACROSS THE AREA. IT WILL BE A BREEZY TO WINDY DAY.. THE
UPPER LOW APPROACHES...AND A STRENGTHENING UPPER LEVEL JET WILL
SUPPORT SOME LOWER TOPPED SHOWERS/ISOLATED STORMS IN THE
MORNING AREA-WIDE... THEN INSTABILITY WILL BUILD AHEAD OF THE
FRONT IN THE AFTERNOON IN NORTHWEST INDIANA WHERE A MARGINAL RISK
FOR SEVERE WEATHER EXISTS TOMORROW AFTERNOON.

KMD

&&

.LONG TERM...
309 PM CDT

WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...

BEGINNING OF THE PERIOD WEDNESDAY EVENING WILL SEE EASTWARD
MOVING FRONTAL BOUNDARY EXITING TO THE EAST OF THE CWA...WHILE
SURFACE LOW CONTINUES TO LIFT NORTH THROUGH THE GREAT LAKES.
ALTHOUGH THUNDERSTORM ACTIVITY WILL ALSO BE WELL EAST OF THE
AREA...IT DOES APPEAR THAT ADDITIONAL SHOWER ACTIVITY WILL BE
POSSIBLE AT LEAST THROUGH THE EVENING TIME FRAME MAINLY FOR EAST
CENTRAL ILLINOIS AND NORTHWEST INDIANA. THIS IS DUE TO AN
ADDITIONAL STRONGER VORT LOBE ANTICIPATED TO LIFT NORTHEAST OUT
AHEAD OF THE LARGE UPPER LEVEL CENTER OVER THE UPPER MIDWEST. DID
INCREASE POPS DURING THE EVENING AND EVEN HAVE SOME LINGERING
SLIGHT CHANCE POPS OVER NORTHWEST INDIANA BEYOND MIDNIGHT...AS
THIS PRECIP MAY BE SLOW TO EXIT.

DRIER AIR EXPECTED TO CONTINUE PUSHING OVER THE AREA THURSDAY
INTO THURSDAY NIGHT AND WHILE SUNNIER/DRY CONDITIONS ARE
EXPECTED...RELATIVELY COOLER AIRMASS STILL IN PLACE WILL ONLY
ALLOW TEMPS TO RISE TO THE MID TO UPPER 70S. COOLER NIGHTS WILL
ALSO BE OBSERVED...WITH SOME LOCATIONS LOWERING TO THE LOWER 50S.

FRIDAY THROUGH TUESDAY...

DRY AND SUNNY CONDITIONS LOOK TO CONTINUE INTO FRIDAY...WHILE
BACKING LOW/MID LEVEL WINDS WILL ALLOW FOR A PERIOD OF WAA. THIS
SHOULD HELP TEMPS REBOUND BACK INTO THE LOWER 80S ON FRIDAY...WITH
THIS WARM AND DRY TREND TO CONTINUE INTO SATURDAY. LATEST GUIDANCE
HAS SLOWED THE ARRIVAL OF THE NEXT SYSTEM THIS WEEKEND WITH
CONDITIONS BEGINNING TO APPEAR ON THE DRY SIDE EVEN INTO SATURDAY
NIGHT. HOWEVER...WITH SOME SLIGHT DIFFERENCE IN TIMING...SLIGHT
CHANCE TO CHANCE POPS REMAIN SATURDAY NIGHT MAINLY FOR NORTHERN
ILLINOIS...BUT WITH AN ARRIVAL OF SHOWER/THUNDERSTORM ACTIVITY
LIKELY NOT ARRIVING UNTIL AFTER MIDNIGHT. SUNDAY APPEARS TO BE THE
MORE ACTIVE DAY THIS WEEKEND AND EVEN INTO EARLY NEXT WEEK...AS
SURFACE LOW/FRONT ARE EXPECTED TO PUSH EAST ACROSS THE AREA DURING
THIS TIME. TOO EARLY TO TELL HOW INTENSE THE STORMS COULD BE GIVEN
SOME UNCERTAINTY WITH REGARD TO TIMING OF FROPA AND POTENTIAL
PRECIP WHICH COULD ACT TO LIMIT HOW UNSTABLE THE AREA DOES GET.
HOWEVER...WILL NEED TO MONITOR THIS TIME FRAME FOR POSSIBLE STRONG
TO SEVERE STORMS...AS MOISTURE AND INSTABILITY WILL LIKELY
INCREASE OUT AHEAD OF THIS SYSTEM/DECENT FORCING.

RODRIGUEZ

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 00Z...

* LINE OF THUNDERSTORMS ARRIVING AT THE TERMINALS AROUND 01Z AND
  PERSISTING THROUGH AROUND 03Z.

* ADDITIONAL SHOWERS POSSIBLE AFTER MIDNIGHT INTO THE EARLY
  MORNING HOURS.

* SOUTHWEST WINDS GUSTING TO ARND 20 KT WEDNESDAY.

* MVFR CIGS PSBL EARLY WEDNESDAY MORNING.

JEE

//DISCUSSION...UPDATED 00Z...

A LINE OF SHOWERS AND THUNDERSTORMS IS SLOWLY MARCHING ACROSS
WESTERN ILLINOIS AND WILL REACH THE EASTERN TERMINALS ARND 01Z TO
02Z. THE STORMS WILL PRODUCE HEAVY RAIN AND THERE IS A CHANCE SOME
STORMS MAY BE CAPABLE OF PRODUCING STRONG TO DAMAGING WINDS. WINDS
WILL FLIP TO SOUTHWEST OR NORTHWEST BEHIND THE STORMS AND THEN
REMAIN SOUTHWEST OVERNIGHT. ADDITIONAL SHOWERS ARE POSSIBLE
OVERNIGHT BUT HAVE LOW CONFIDENCE IN THE ACTUAL OCCURRENCE AND
COVERAGE OF THESE SHOWERS. MVFR CIGS ARE POSSIBLE OVERNIGHT INTO
WEDNESDAY MORNING...BUT KEPT ONLY SCT MVFR CIGS IN THE TAFS SINCE
THERE ARE VERY FEW SITES WITH MVFR CEILINGS RIGHT NOW.

THE MAIN LOW RESPONSIBLE FOR THIS EVENING/S STORMS IS OUT OVER
SOUTHERN MINNESOTA AND IOWA...AND IT WILL MOVE OVER NORTHERN
WISCONSIN BY DAYBREAK. THE LOWS COLD FRONT WILL SWING THROUGH
WEDNESDAY MORNING AS WELL WITH SOUTHWEST WINDS GUSTING TO ARND 20
MPH BEHIND IT.

JEE

//ORD AND MDW CONFIDENCE...UPDATED 00Z...

* HIGH CONFIDENCE IN TS TIMING.

* LOW CONFIDENCE IN OCCURRENCE AND COVERAGE OF VCSH TONIGHT.

* LOW CONFIDENCE IN CIGS/VSBY WED MORNING.

* HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS.

JEE

//OUTLOOK FOR ORD/MDW FOR 12Z THURSDAY-12Z TUESDAY...UPDATED 00Z...

THURSDAY...VFR. WEST WINDS BCMG SOUTHWEST OVERNIGHT.

FRIDAY...VFR. SOUTHWEST WINDS BCMG SOUTH.

SATURDAY...SCHC TSRA OVERNIGHT. VFR. SSE WINDS.

SUNDAY...TSRA. SW WINDS BCMG NW.

MONDAY...VFR. NW WINDS.

JEE

&&

.MARINE...
309 PM CDT

FRONTAL BOUNDARY REMAINS SITUATED ACROSS THE CENTRAL PART OF THE
LAKE...WHILE STRONGER SURFACE LOW CONTINUES TO SLOWLY LIFT
NORTH/NORTHEAST. THIS HAS ALLOWED FOR A CONTINUED VARYING WIND
FIELD ACROSS THE ENTIRE LAKE...WHILE EAST NORTHEAST WINDS ARE
BEING OBSERVED OVER THE NORTH HALF AND EAST SOUTHEAST WINDS ARE
OCCURRING ACROSS THE SOUTH HALF. THIS VARIABILITY WILL LIKELY
CHANGE TONIGHT AS THIS SURFACE LOW CONTINUES TO LIFT NORTH. EXPECT
A TREND TOWARDS SOUTH TO SOUTHEAST WINDS FOR THE ENTIRE LAKE
TONIGHT INTO WEDNESDAY MORNING WHILE SPEEDS INCREASE TO 30 KT.
SOUTHERLY WINDS TO 30 KT WILL PREVAIL ON WEDNESDAY AND THEN BECOME
MORE SOUTHWEST LATE WEDNESDAY AND WEDNESDAY NIGHT...BEFORE TURNING
MORE WESTERLY ON THURSDAY. THROUGHOUT THIS ENTIRE PERIOD...WINDS
TO 30 KT WILL BE LIKELY. HAVE NOT INCLUDED ANY MENTION OF GALES IN
THE FORECAST...BUT WILL NEED TO CONTINUE TO MONITOR FOR AT LEAST A
PERIOD OF GALE FORCE GUSTS.

RODRIGUEZ

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 18, 4:41 PM CDT, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
441 PM CDT TUE AUG 18 2015

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
192145-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
441 PM CDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...THE STRONGEST OF WHICH MAY PRODUCE:

  WIND GUSTS IN EXCESS OF 60 MPH.
  SMALL HAIL.
  FREQUENT LIGHTNING.
  HEAVY DOWNPOURS WITH LOCALIZED FLOODING.

  DISCUSSION...INCLUDING AREAS AFFECTED AND TIMING:

SCATTERED THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON MAINLY
SOUTH OF INTERSTATE 80...BUT WITH MORE WIDESPREAD THUNDERSTORMS
EXPECTED TO QUICKLY INCREASE THROUGH EARLY THIS EVENING ACROSS ALL
OF NORTHERN ILLINOIS. THESE THUNDERSTORMS WILL THEN SPREAD EAST
OVER THE REMAINING OUTLOOK AREA OVERNIGHT. ALTHOUGH THE HIGHEST
RISK FOR SEVERE WEATHER IS ACROSS NORTHERN ILLINOIS THIS
EVENING...REMAINING AREAS IN NORTHEAST ILLINOIS AND NORTHWEST
INDIANA WILL STILL OBSERVE A RISK FOR SEVERE WEATHER OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE AGAIN ON WEDNESDAY...AND ARE EXPECTED
TO RETURN AGAIN SATURDAY NIGHT INTO SUNDAY. SOME OF THE
THUNDERSTORMS ON WEDNESDAY COULD BE SEVERE...MAINLY OVER FAR
NORTHEASTERN AND EAST CENTRAL ILLINOIS AND NORTHWESTERN INDIANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.

&&

LMZ740>745-192145-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
441 PM CDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY THIS EVENING. THE STRONGEST STORMS MAY
PRODUCE GUSTY WINDS IN EXCESS OF 33 KNOTS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WINDS HAZARDOUS TO SMALL CRAFT ARE LIKELY WEDNESDAY AFTERNOON
THROUGH THURSDAY.

THUNDERSTORMS WILL CONTINUE ON WEDNESDAY...AND ARE EXPECTED TO
RETURN SATURDAY NIGHT INTO SUNDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-192145-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
441 PM CDT TUE AUG 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY. THE STRONGEST STORMS MAY PRODUCE GUSTY
WINDS IN EXCESS OF 33 KNOTS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL CONTINUE ON WEDNESDAY...AND ARE EXPECTED TO
RETURN SATURDAY NIGHT INTO SUNDAY.

&&

RODRIGUEZ

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Aug 18, 4:44 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
444 PM CDT TUE AUG 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     TORNADO          1 SE CORNELL            40.98N 88.72W
08/18/2015                   LIVINGSTON         IL   LAW ENFORCEMENT

            BRIEF TOUCHDOWN.

&&

BN
Local storm report, Aug 18, 5:12 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
512 PM CDT TUE AUG 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TORNADO          5 S PONTIAC             40.80N 88.64W
08/18/2015                   LIVINGSTON         IL   TRAINED SPOTTER

            5 MILES S OF PONTIAC OR 2 MILES NORTH OF CHENOA. JUST
            WEST OF I-55.

&&

BN
Local storm report, Aug 18, 5:16 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
516 PM CDT TUE AUG 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TORNADO          6 SSW PONTIAC           40.80N 88.70W
08/18/2015                   LIVINGSTON         IL   LAW ENFORCEMENT

            RELAYED BY STATE POLICE. LOCATION ESTIMATED FROM RADAR.

&&

LENNING
Special weather statement, Aug 18, 6:53 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
653 PM CDT TUE AUG 18 2015

ILZ020-021-032-039-190045-
KENDALL IL-FORD IL-LIVINGSTON IL-GRUNDY IL-
653 PM CDT TUE AUG 18 2015

...SPECIAL WEATHER STATEMENT FOR SOUTHWESTERN FORD...LIVINGSTON...
SOUTHWESTERN KENDALL AND GRUNDY COUNTIES UNTIL 745 PM CDT...

AT 652 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LELAND TO 9 MILES SOUTHEAST
OF STREATOR TO NEAR FARMER CITY...AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
YORKVILLE...           MORRIS...              PONTIAC...
DWIGHT...              FAIRBURY...            GIBSON CITY...
GARDNER...             GRIDLEY...             FORREST...
CHATSWORTH...          FLANAGAN...            ODELL...
MAZON...               GIBSON...              CORNELL...
SAUNEMIN...            ELLIOTT...             LISBON...
SIBLEY...              VERONA...

INCLUDING THE FOLLOWING INTERSTATES...
 I-55 BETWEEN MILE MARKERS 188 AND 227.
 I-80 BETWEEN MILE MARKERS 105 AND 118.

THIS INCLUDES...
GEBHARD WOODS STATE PARK...GRUNDY COUNTY SPEEDWAY AND FAIRGROUNDS...
AND WILLIAM G STRATTON STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
ILLINOIS.

LAT...LON 4062 8846 4062 8858 4076 8858 4075 8893
      4094 8893 4111 8868 4111 8857 4112 8858
      4117 8859 4119 8856 4162 8856 4166 8835
      4040 8825 4040 8846
TIME...MOT...LOC 2352Z 233DEG 32KT 4159 8882 4101 8872 4031 8867

BIRK

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:03 PM CDTFlash Flood WarningLOTOgle, Winnebago7 hr
Aug 18, 7:36 PM CDTSevere Thunderstorm WarningLOTGrundy, Kankakee, Kendall, Will39 min
Aug 18, 7:41 PM CDTSpecial Weather StatementLOTDuPage34 min
Aug 18, 7:59 PM CDTSpecial Weather StatementLOTCook46 min
Aug 18, 8:05 PM CDTTornado WarningLOTDuPage25 min
Aug 18, 8:11 PM CDTFlash Flood WarningLOTCook, DuPage, Lake, Will6 hr
Aug 18, 8:11 PM CDTSpecial Marine WarningLOT94 min
Aug 18, 8:20 PM CDTSevere Thunderstorm WarningLOTCook25 min
Aug 19, 3:22 AM CDTSmall Craft AdvisoryLOT43 hr
Aug 19, 4:33 AM CDTRiver Flood AdvisoryLOTWill36 hr

Nearby

Tornado Warnings in Illinois, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.